Doxycycline tablets and braces?!
Doxycycline tablets and braces?
I have been taking the doxycycline tablets for about 2 months. I heard that it can stain teeth, but it only stains them if you are younger and don't have all your permanent teeth yet. I have all my permanent teeth, but I am worried it will stain my teeth because of my braces. Have you used these pills with braces and when you got your braces off, were your teeth stained? I am really scared. I want clear skin, but I don't want my teeth stained! Help!
(I have researched it, but I didn't find anything. I just read something online that a girl wrote.)
The use of some medicines can cause tooth discoloration. As an example, the antibiotic tetracycline (as well as its derivative compounds minocycline and doxycycline) is well documented as producing blue-gray tooth staining if it is ingested during those periods when tooth formation is occurring. For this reason, as a general rule pregnant women and children 8 years and under are not given tetracycline products.
It has been documented that the use of minocycline can cause tooth discoloration even in adults. Minocycline is sometimes used to treat facial skin conditions.
You should be fine on the doxycycline.